Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 220, NWS Bismarck, ND

August 9, 2016Kidder County, Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 9, 2016, 10:40 PM CDT for Kidder County, Stutsman County, North Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2016, 10:40 PM CDT (03:40 UTC)
Expired
Aug 9, 2016, 11:15 PM CDT
In force
35 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Kidder County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 10:19 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS53 KBIS 100340 RRA
SVRBIS
NDC043-093-100415-
/O.NEW.KBIS.SV.W.0220.160810T0340Z-160810T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1040 PM CDT TUE AUG 9 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN STUTSMAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...

* UNTIL 1115 PM CDT

* AT 1040 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
  STREETER...OR 16 MILES SOUTHWEST OF MEDINA...MOVING NORTHEAST AT 40
  MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  STREETER AROUND 1045 PM CDT. 
  MEDINA AROUND 1105 PM CDT. 
  CLEVELAND AROUND 1115 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ELDRIDGE...CRYSTAL SPRINGS...CHASE LAKE AND WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4680 9884 4663 9930 4663 9936 4670 9960
      4704 9944 4710 9901 4694 9873
TIME...MOT...LOC 0340Z 222DEG 33KT 4668 9946 

HAIL...1.50IN
WIND...60MPH
 
$$

HEINERT
2 follow-up statements
435 
WWUS53 KBIS 100353 RRA
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1053 PM CDT TUE AUG 9 2016

NDC043-100403-
/O.CAN.KBIS.SV.W.0220.000000T0000Z-160810T0415Z/
KIDDER ND-
1053 PM CDT TUE AUG 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIDDER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4680 9885 4666 9923 4665 9939 4672 9945
      4705 9938 4710 9901 4694 9873
TIME...MOT...LOC 0353Z 222DEG 37KT 4675 9936 

$$

NDC093-100415-
/O.CON.KBIS.SV.W.0220.000000T0000Z-160810T0415Z/
STUTSMAN ND-
1053 PM CDT TUE AUG 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN STUTSMAN COUNTY...

AT 1053 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
STREETER...OR 10 MILES SOUTH OF MEDINA...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MEDINA AROUND 1105 PM CDT. 
  CLEVELAND AROUND 1115 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ELDRIDGE
AND WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4680 9885 4666 9923 4665 9939 4672 9945
      4705 9938 4710 9901 4694 9873
TIME...MOT...LOC 0353Z 222DEG 37KT 4675 9936 

HAIL...1.25IN
WIND...60MPH
 
$$

HEINERT
805 
WWUS53 KBIS 100412
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1112 PM CDT TUE AUG 9 2016

NDC093-100420-
/O.EXP.KBIS.SV.W.0220.000000T0000Z-160810T0415Z/
STUTSMAN ND-
1112 PM CDT TUE AUG 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STUTSMAN COUNTY
WILL EXPIRE AT 1115 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER,
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE LOCAL AREA,
AND MAY INTENSIFY. CONTINUE TO MONITOR LOCAL MEDIA FOR FUTURE
WEATHER STATEMENTS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4680 9885 4666 9923 4665 9939 4672 9945
      4705 9938 4710 9901 4694 9873
TIME...MOT...LOC 0408Z 222DEG 33KT 4675 9936 

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:37 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 9, 8:37 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
837 PM CDT TUE AUG 9 2016

.UPDATE...
Issued at 829 PM CDT Tue Aug 9 2016

Storms continue to develop along the warm front tonight. So far
the most severe storms remain just south of the ND/SD border.
Short range models have been all over the place with the
convection tonight. However, recent runs seem to have a slightly
better grasp on what's happening across the region. Based on
current radar trends and short term models, storms are expected to
continue to develop along the ND/SD border and push east. Severe
storms are possible along the most southern tier of North Dakota
Counties, with the highest threat for substantial severe weather
just south of the border.

UPDATE Issued at 533 PM CDT Tue Aug 9 2016

A Severe Thunderstorm Watch has been issued for portions of
southwest North Dakota. A warm front continues to push northward
toward the ND/SD border. Conditions are growing increasingly
unstable this evening along and just north of the front. Earlier
cloud cover and thunderstorm activity continues to erode, allowing
clearing and further destabilization. As the low level jet kicks
in and edges the front northward thunderstorm activity is expected
to develop and expand over the watch area. Initial storms may be
discrete supercells and will be capable of producing all types of
severe weather. As the night goes on a consolidation of storms is
expected, with the potential for a mesoscale convective complex
to form and push eastward along the front. Hail and high winds
would be the main threat with any such system.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 232 PM CDT Tue Aug 9 2016

Severe weather highlights the short term period. As has been
advertised for a few days, the timeframe for periods of severe
weather should initiate this evening and continue through
Wednesday evening. The southwest and south central remain as the
favored areas for severe weather tonight...then south central
Wednesday afternoon and evening.

Latest water vapor imagery details a slow moving closed upper low
across western Idaho. Southwest flow ahead of this system has
embedded within in it a negatively tilted 700mb trough and surface
low pressure in southeastern Montana. A warm front was draped
across northern South Dakota and is forecast to remain . The
surface low is forecast to move along the warm front through
Wednesday producing periods of thunderstorms, some severe. The
highest threat for severe weather will be along and north of the
warm front which includes southwest and south central including
the James River Valley. Various solutions on the most unstable
cape and shear across the region. Believe the main trend of the
highest threat for severe weather remains in the southwest through
portions of south central. Not to say severe weather will not
occur farther north, but there should be less of a threat. The
700mb trough will slide into southwest and south central ND this
evening, with increasing coverage for showers and thunderstorms.
The 0-6km shear and most unstable cape aligns best in the
southwest between 00z- 06z, then shifts into south central 06z-12z
Wednesday. The 0-1km storm relative helicity looks greatest in the
southwest around 03z Wednesday. The thunderstorms will continue to
progress east overnight but last through mid morning Wednesday.
Another round of severe weather should be focused in south central
ND Wednesday afternoon and evening along and ahead of the surface
low and inverted trough between Bismarck and Jamestown. Pockets of
heavier rainfall with an inch or two possible with any
thunderstorm.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 232 PM CDT Tue Aug 9 2016

Severe weather threat will diminish by 06z Thursday with the upper
low slowly shifting across southern Saskatchewan and into southern
Manitoba Thursday and Friday. A compensatory northwest flow of
drier air will take control, however, a couple of weak shortwaves
embedded within the northwest flow may develop a shower or two.
Northwest flow transitions to broad ridging over the weekend for a
dry period. The next shortwave trough shifts through Monday with
another round of showers and thunderstorms followed by drier
weather Tuesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 829 PM CDT Tue Aug 9 2016

MVFR cigs and vsbys are possible with thunderstorms tonight and
tomorrow. KDIK/KBIS/KJMS are the terminals most likely to be
impacted by thunderstorms. Low stratus is possible in the wake of
storms late tonight. IFR cigs are possible beginning around 12z.
Thunderstorms are expected to continue around KJMS through much
of Wednesday.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...AJ
SHORT TERM...KS
LONG TERM...KS
AVIATION...AJ
Hazardous weather outlook, Aug 9, 10:29 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT TUE AUG 9 2016

NDZ001-009>012-017>023-025-031>035-110330-
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE-DUNN-MERCER-
OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-
1029 PM CDT TUE AUG 9 2016 /929 PM MDT TUE AUG 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING THROUGH
TONIGHT. SOME MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAINFALL. AN ISOLATED TORNADO IS POSSIBLE ACROSS SOUTHWEST
NORTH DAKOTA THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT OVER
CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY
ALONG AND EAST OF HIGHWAY 83.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. PLEASE CALL THE BISMARCK
NATIONAL WEATHER SERVICE AT 1-800-247-0202 WITH YOUR REPORTS. YOU
CAN ALSO POST THEM VIA FACEBOOK AND TWITTER.

NDZ002>005-013-110330-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-PIERCE-
1029 PM CDT TUE AUG 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...HOWEVER
THE THREAT OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED WEDNESDAY THROUGH
WEDNESDAY NIGHT...WITH SOME POSSIBLY SEVERE...ESPECIALLY ALONG AND
EAST OF HIGHWAY 83.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ036-037-040>048-050-051-110330-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
1029 PM CDT TUE AUG 9 2016 /929 PM MDT TUE AUG 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. SOME MAY
BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT OVER
CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY
ALONG AND EAST OF HIGHWAY 83.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. PLEASE CALL THE BISMARCK
NATIONAL WEATHER SERVICE AT 1-800-247-0202 WITH YOUR REPORTS. YOU
CAN ALSO POST THEM VIA FACEBOOK AND TWITTER.

AJ

In the hours before

Special weather statement, Aug 9, 7:16 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM MDT TUE AUG 9 2016

NDZ031-040-043-044-100100-
ADAMS ND-GOLDEN VALLEY ND-SLOPE ND-BOWMAN ND-
616 PM MDT TUE AUG 9 2016

...A STRONG THUNDERSTORM WILL AFFECT BOWMAN...SLOPE...SOUTHWESTERN
GOLDEN VALLEY AND WESTERN ADAMS COUNTIES UNTIL 700 PM MDT...

AT 616 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF MUD BUTTES...OR 24 MILES SOUTHEAST OF
BAKER...MOVING NORTHEAST AT 65 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOWMAN...AMIDON...SCRANTON...RHAME...REEDER...MARMARTH...
MUD BUTTES...GRIFFIN...GASCOYNE...PRETTY BUTTE...BUFFALO SPRINGS...
THREE V CROSSING...SUNSET BUTTE AND BOWMAN HALEY DAM.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4662 10405 4663 10293 4594 10290 4595 10405
TIME...MOT...LOC 0016Z 212DEG 58KT 4609 10395

JONES
Special weather statement, Aug 9, 9:18 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT TUE AUG 9 2016

NDZ046-050-100245-
MCINTOSH ND-EMMONS ND-
918 PM CDT TUE AUG 9 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MCINTOSH AND SOUTHERN
EMMONS COUNTIES UNTIL 945 PM CDT...

AT 916 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS MOVING INTO SOUTHERN EMMONS COUNTY...OR 16 MILES SOUTH
OF LINTON...MOVING NORTH AT 40 MPH.

PEA TO HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINTON...STRASBURG...ZEELAND...HAGUE...WESTFIELD AND HULL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A
BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4599 10052 4604 10059 4631 10050 4628 9965
      4594 9979 4594 10051
TIME...MOT...LOC 0216Z 197DEG 33KT 4603 10024

HEINERT
Local storm report, Aug 9, 9:56 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
956 PM CDT TUE AUG 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             7 S BUCYRUS             45.96N 102.79W
08/09/2016  E1.00 INCH       ADAMS              ND   TRAINED SPOTTER

            LARGEST ESTIMATED SIZE WAS QUARTER SIZED. MOST BELOW 1
            INCH DIAMETER.

&&

NHEINERT
Local storm report, Aug 9, 10:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1012 PM CDT TUE AUG 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             3 ENE NORTH LEMMON      45.96N 102.11W
08/09/2016  E1.00 INCH       ADAMS              ND   TRAINED SPOTTER

            ONGOING AT THE TIME OF THE CALL.

&&

ZH
Local storm report, Aug 9, 10:17 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 PM CDT TUE AUG 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST     HETTINGER               46.00N 102.64W
08/09/2016  M60 MPH          ADAMS              ND   ASOS

            .

&&

ZH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:16 PM CDTSpecial Weather StatementBISBowman, Slope44 min
Aug 9, 7:36 PM CDTSevere Thunderstorm WarningBISBowman, Slope54 min
Aug 9, 8:46 PM CDTSevere Thunderstorm WarningBISAdams, Bowman59 min
Aug 9, 9:18 PM CDTSpecial Weather StatementBISEmmons27 min
Aug 9, 9:39 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux66 min
Aug 9, 10:02 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan58 min
Aug 9, 10:40 PM CDTSevere Thunderstorm WarningBISGrant, Sioux49 min
Aug 9, 11:43 PM CDTSevere Thunderstorm WarningBISEmmons, McIntosh62 min
Aug 9, 11:43 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, Kidder, Logan, Morton and 1 more62 min
Aug 10, 12:42 AM CDTSevere Thunderstorm WarningBISDickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more63 min
Aug 10, 1:37 AM CDTSevere Thunderstorm WarningBISDickey53 min
Aug 10, 2:15 AM CDTAreal Flood AdvisoryBISDickey, Emmons, McIntosh6 hr
Aug 10, 4:13 AM CDTSevere Thunderstorm WarningBISBillings, Golden Valley62 min
Aug 10, 10:44 AM CDTSevere Thunderstorm WarningBISDickey, LaMoure, McIntosh46 min
Aug 10, 11:30 AM CDTSevere Thunderstorm WarningBISDickey, LaMoure60 min
Aug 10, 11:40 AM CDTSevere Thunderstorm WarningBISDickey, LaMoure65 min
Aug 10, 11:53 AM CDTFlash Flood WarningBISDickey, McIntosh6 hr
Aug 10, 12:30 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure60 min
Aug 10, 1:37 PM CDTSpecial Weather StatementBISDickey23 min
Aug 10, 4:11 PM CDTSpecial Weather StatementBISStutsman34 min
Aug 10, 4:14 PM CDTFlash Flood WarningBISDickey8 hr
Aug 10, 4:25 PM CDTSpecial Weather StatementBISMcKenzie35 min
Aug 10, 4:38 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie67 min
Aug 10, 5:26 PM CDTFlash Flood WarningBISMcKenzie6 hr
Aug 10, 5:43 PM CDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie62 min
Aug 10, 5:45 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie60 min
Aug 10, 6:42 PM CDTSevere Thunderstorm WarningBISDunn, Stark63 min
Aug 10, 6:45 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail60 min
Aug 10, 6:52 PM CDTTornado WarningBISDunn, Stark23 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.